FDA warns parents of dangerous ‘Benadryl Challenge’ circulating on TikTok

The Food and Drug Administration is warning parents about a possible social media trend known as the “Benadryl Challenge.”
The agency says that it is looking into reports of teenagers participating in the trend and posting videos on TikTok. Teens in the challenge are reportedly encouraged to take large doses of the allergy drug to get high or hallucinate.
The FDA says that there are media reports of teenagers ending up in emergency rooms or even dying after participating in the challenge.
“We are investigating these reports and conducting a review to determine if additional cases have been reported…We also contacted TikTok and strongly urged them to remove the videos from their platform and to be vigilant to remove additional videos that may be posted,” a spokesperson for the FDA said in a statement.
Overdosing on Benadryl or similar medications can lead to serious heart problems, seizures, coma, or even death.
Health officials say that is it important to always read the drug label on any over the counter medicine and only take it as prescribed.